Posted 10 February 2007 - 01:29 PM
The price is alleviated a bit by insurance but the copay is still considerably higher than any other antibiotic out there.
I am about halfway thru my 3 month trial of Solodyn and it is working beautifully! (I still say my results are in part due to DKR but my dermatologist, obviously, would like to give the credit to Solodyn)
At the end of the 3 month period, the plan is to titrate down to the 45 mg pill instead of the 90 mg pill I am on.
I am still not completely acne free. I'd say I get about one small whitehead once a week. However, the whitehead resolves within a day or two and is much better than the inflammatory/red acne I was getting before.
Overall, very pleased.
I would 2nd the opinion that probably, any antibiotic would work (my acne wasn't too severe to start with) in my case. And if cost is an option, I would opt for the non-slow-release minocycline (Solodyn is a delayed release). However, my insurance is pretty good and I am very happy with the results so I will continue to stick with it!
Posted 12 February 2007 - 10:41 PM
I was just recently prescribed Solodyn 90mg. I'd like to share a few quick things with you if I may:
1. The medicine is quite high in cost. $484.99 retail. With insurance, it was only a $50 co-pay. My dermatologist included a $50 off coupon, so the medicine came out free. It took the pharmacist about 20 minutes to call it in, but hey, I don't mind waiting 20 minutes for $50 off. So make sure you get that coupon.
2. As far as this being the same as any other anti-biotic, I can't really say at this point. I've taken tetracycline 500mg in the past, and the results were noticable after about 2 months. But I think you'll agree that 500mg is quite a bit more than the 90mg average that Solodyn offers.
Additionally, as this link (which has information from the FDA) shows,
Therefore, it can't really be compared to any existing anti-biotics, or even Accutane. And from what I've been reading, it was only recently approved (Summer 2006). The long term effects have yet to be determined.
3. For those of you trying to do all of these anti-biotics and holding off on Accutane, I would say just get it over with. After taking tetracycline for about 3 months, the acne went away... for a while. Once it returned, I went and signed up for Accutane. It's not as bad as the side effects make it appear to be. The most annoying thing about the 5 month treatment were the headaches, and this was easily fixed by spacing out the pills. Instead of 2 in the morning and one at night, just do 1 three times a day. The only reason I'm taking Solodyn is because I'm one of those few people that still needs some minor treatment even after Accutane. But believe you me, it was much worse in my pre-Accutane days. Anyhoo, this post isn't about Accutane, it's about Solodyn.
Just my 2 (or rather, 3) cents.
Posted 12 February 2007 - 10:43 PM
Posted 20 February 2007 - 08:58 PM
also as some have pointed out there is a 50 off coupon make sure you get it!!
Posted 27 February 2007 - 07:58 PM
Posted 14 March 2007 - 07:42 AM
40mg per day
Posted 31 March 2007 - 03:58 PM
I've had no real side effects, but have noticed strange low-level headaches and some mild dizziness or difficulty concentrating during conversations with people. ~Not sure if it's stress related (work & planning my wedding) or from the medication. (?)
I'm using this in combination with Ziana, a topical that has both clindamycin phosphate (antibiotic) and tretinoin mixed together. So far, I like the combination of Solodyn and Ziana because it's not causing redness, dryness or irritation, which I have experienced with other medications (most noteably Retin-A).
Posted 07 April 2007 - 01:38 PM
Results have been astounding!!
(To be fair, I started the DKR at the same time so it's hard to tell which one is kicking in)
I've recently begun to relapse a bit as my dermatologist wanted to start me on Tazorac as well for the blackheads on my nose and the clogged pores on my face. I believe the roughness of the Tazorac is causing a recent rash of whitehead breakouts.
But other than that, I intend to stay on the Solodyn as long as my derm deems acceptable (we've discussed it and feel safe with a year. I've also begun to drop my dosage to the 45mg pill once daily)
For those who are just starting out, I would definitely recommend sticking it thru.
For those who are experiencing side effects (headache is the big one), I'd definitely consult your derm before going any further.
90mg Solodyn once daily (soon to drop to 45)
Morning = Cetaphil wash, 2.5%BP to cheeks and chin, Cetaphil moisturizer
Evening = Cetaphil wash, 0.1% Tazorac gel to cheeks, chin, and nose, Cetaphil mositurizer
Lustra "fading cream" for my forehead = the Solodyn has completely wiped out acne in this region for some odd reason. I'm unsure if the Lustra has any effect or it's just the 3 months + NO FURTHER ACNE BREAKOUTS!!! on my forehead that has left that region looking spectacular!!
Posted 07 April 2007 - 07:34 PM
What i was curious about is if anyone has any idea why it says on the bottle: "Do not lie down for 30 minutes after taking this medicine". It seems like the best time to take it would be right before I lie down to go to sleep so I dont experience the headaches.
Posted 10 April 2007 - 11:10 AM
Posted 15 April 2007 - 05:10 PM
Posted 16 April 2007 - 08:33 AM
Posted 25 April 2007 - 01:11 PM
I am currently taking the Solodyn in the morning and using Tazorac at night and Duac in the morning. I've been using NeaClear face wash, Aveno moisturizer and the Bare Minerals line of makeup.
I notice the most difference when I am diligent about my routine and I keep my hands away from my face (ie.. picking). For me the Solodyn is a last resort before Accutane.
Posted 29 April 2007 - 10:39 PM
Posted 15 May 2007 - 09:45 PM
However, I began taking the Solodyn daily. I have now been taking it for exactly 1 month and 10 days, and I'm still a little skeptical, but pleased as well. My acne isn't gone, not even close, BUT I have seen improvements. The acne I do get now clears up MUCH faster than they did before, usually in just 2 or 3 days (normally it took at LEAST a week, and by that time, another round was already starting). And I am starting to see less and less......granted I'm still getting breakouts, BUT in smaller numbers each time.
I just wanted to post this for all the people out there who are already freaking out because they read the terrible reviews. I'd like to point out, that most of these people leaving these negative reviews, NOT all, but MOST, have only been taking it for a few DAYS. To all these people I want to say, "you're an idiot". It's going to take AT LEAST a month for any sign of improvement, and even then the improvement will be hard to see.
JUST STICK WITH IT! I can already tell that by 2 months, my skin will be better. And then by 3, my skin will be even better than before! I'll update in a few weeks!
Posted 27 May 2007 - 06:31 PM
Hit the Gym
wash face with DKR cleanser
pat dry, wait 5 minutes
dab on benzyclin
dab on purpose redness relieft spf 30 moisturizer
I usually go running at night and then shower
but if not then i just:
Wash face with DKR cleanser
pat face dry
wait 5 minutes
i use retin-a micro .4 every other night (for two weeks, then i'll use it everynight
-Stopped the DIP method after maybe 3 weeks. i liked how i felt using it but i didnt see any improvement and i felt ridiculous dipping my head in my sink every night.
-Stopped the DKR after 2 months...i never saw an improvment. i actually got worse and i tried giving it some more time but i gave up when i kept getting the same ones over and over. i do still use the cleanser but the BP i didn't react well with.
Also taking Centrum Multi vitamin...not sure if it helps. but oh well.
85 % Clear with everlasting marks
Posted 21 June 2007 - 11:07 AM
Posted 22 June 2007 - 06:56 PM
good luck to all,
Posted 23 June 2007 - 01:57 PM
To Amanda...I'd caution you against stopping the topical treatment. Antibiotics alone are usually not enough to keep you acne free, they just help break the cycle. And if you don't use some kind of topical treatment, for maintenance, when you stop the Solodyn you will break out again.
Loestrin Fe 24 (birth control)
Differin .3% gel
Moisturizer: Purpose Moisturizer w/ SPF 15 (morning), La Roche-Posay Toleriane facial fluid (night)
Posted 26 June 2007 - 12:43 PM
Thanks for the advice =), but I'm still using Retin a micro so its all good for now. I dont know.. I just really dont like putting topicals on my face. It makes it all shiny . And not only that but the benzaclin was making my skin even MORE oily (and heck its already oily enough lol). I'm going to be going on accutane most likely in the fall anyways though =)
Um..well even though its only been a couple of days heres another update heh.
Anyways, My skin is still better then it was...Although i did break out with a large pimple on my cheek. (not that i mind it...its so much better then having large pimples all over my cheeks). Anyways thats all.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users